Alert archive / New Mexico / Red Flag Warnings in 2017
Red Flag Warning 15, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 28, 2017, 7:07 AM MDT for 4 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 28, 2017, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2017, 7:07 AM MDT (13:07 UTC)
- In effect from
- Apr 28, 2017, 1:00 PM MDT
- Expired
- Apr 28, 2017, 7:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Lincoln County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 13:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2133 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
986 WWUS84 KEPZ 281307 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 707 AM MDT Fri Apr 28 2017 ...CRITICAL FIRE WEATHER CONDITIONS ON FRIDAY AFTERNOON... ...CRITICAL FIRE WEATHER CONDITIONS ON SATURDAY AFTERNOON... .Dry and windy conditions are expected in the southwestern corner of New Mexico as an upper level trough approaches the region. This will lead to relative humidities between 10 and 15 percent and west winds between 20 to 30 mph accompanied by stronger gusts up to 40 mph. The combinations of these factors will lead to Critical fire weather conditions desert areas mainly east of the rio Grande. NMZ112-TXZ055-056-282200- /O.NEW.KEPZ.FW.W.0015.170428T1900Z-170429T0100Z/ NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 707 AM MDT Fri Apr 28 2017 ...RED FLAG WARNING IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING FOR FOR FIRE WEATHER ZONES 055, 056, AND 112... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 7 PM MDT this evening. * TIMING...1 PM to 7PM Friday. * AFFECTED AREA...Fire weather zone 112.Fire weather zone 055.Fire weather zone 056. Mainly deserts East of the Rio Grande and South of Interstate 10 in Zone 112. * WIND...West winds 25 to 35 mph with gusts to 45 mph. * HUMIDITY...RH values from 10% to 15%. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NMZ111-282200- /O.CON.KEPZ.FW.A.0014.170429T1800Z-170430T0100Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- 707 AM MDT Fri Apr 28 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR RH under 15% and winds over 20 mph FOR FIRE WEATHER ZONE 111 from 1 PM to 6 PM ... * TIMING...1 PM to 6 PM Saturday. * AFFECTED AREA...Fire weather zone 111. * WIND...West 20 to 30 mph with gusts to 40 mph. * HUMIDITY...10 to 15 percent. * HIGHEST THREAT...Lowland locations south and west and south of a line from Deming to Lordsburg. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ 20
1 follow-up statement
304 WWUS84 KEPZ 282200 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 400 PM MDT Fri Apr 28 2017 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE FRIDAY AFTERNOON... ...CRITICAL FIRE WEATHER CONDITIONS ON SATURDAY AFTERNOON... .Dry and windy conditions are expected in the southwestern corner of New Mexico as an upper level trough approaches the region. This will lead to relative humidities between 10 and 15 percent and west winds between 20 to 30 mph accompanied by stronger gusts up to 40 mph. The combinations of these factors will lead to Critical fire weather conditions desert areas mainly east of the Rio Grande. NMZ111-290100- /O.UPG.KEPZ.FW.A.0014.170429T1800Z-170430T0100Z/ /O.NEW.KEPZ.FW.W.0016.170429T1800Z-170430T0100Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- 400 PM MDT Fri Apr 28 2017 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TO 7 PM MDT SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 111... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from noon to 7 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 111. * WIND...West 20 to 30 mph with gusts to 40 mph. * HUMIDITY...10 to 15 percent. * HIGHEST THREAT...Lowland locations south and west and south of a line from Deming to Lordsburg. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NMZ112-TXZ055-056-290100- /O.CON.KEPZ.FW.W.0015.000000T0000Z-170429T0100Z/ NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 400 PM MDT Fri Apr 28 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 055, 056, AND 112... * TIMING...1 PM to 7PM Friday. * AFFECTED AREA...Fire weather zone 112.Fire weather zone 055.Fire weather zone 056. Mainly deserts East of the Rio Grande and South of Interstate 10 in Zone 112. * WIND...West winds 25 to 35 mph with gusts to 45 mph. * HUMIDITY...RH values from 10% to 15%. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Tripoli
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 28, 6:29 AM MDT, 38 minutes earlier.
Area forecast discussion, Apr 28, 6:29 AM MDT, 38 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
629 AM MDT Fri Apr 28 2017
..CORRECTED FIRE WEATHER HEADLINE..
.SYNOPSIS...
Windy and dusty conditions will continue this afternoon as a late
spring storm drops out of the central Rockies down to New Mexico
tonight and Saturday. Winds and blowing dust will be on the
increase again this afternoon, and the winds will continue into
mid evening before diminishing. Some showers or a thunderstorm are
possible over the mountains. The cold front with this system will
move through later tonight, ushering in cold and brisk conditions
for Saturday. Some showers may continue over the mountains. Much
cooler air will move in, with daytime highs some 15 to 20 degrees
cooler than today. This cool air may eventually produce some snow
in the mountains, mainly above 7000 ft in the Sacramento
Mountains. The storm will clear out Sunday with mostly cloud free
skies continuing into the first half of next week. Temperatures
will warm back above normal by Monday.
&&
.DISCUSSION...
Late April winter-like storm still on schedule, with another round
of strong winds and dust this afternoon, mountain showers and
possibly some light mountain snow Saturday night. Large upper low
driving this storm is now over southern Wyoming and will continue
to drop south, near the Four Corners early this evening and then
over northern New Mexico Saturday morning. The combination of a
tightening surface gradient and the Pacific cold front will
increase winds this afternoon back into an Advisory for all areas.
Will leave current advisory pretty much untouched, with the
exception of extending the east slopes of the Organs and Franklins
(east El Paso and White Sands Missile Range HDQTRS) out to early
Saturday morning. Mountain showers may develop this afternoon as
upper low nears and cold advection aloft destabilizes the airmass.
Models continue to show modest MUCAPEs and LIs, so kept mention of
a thunderstorm. I did add sprinkles to the southern lowlands with
the front tonight. Front should move through El Paso shortly
before midnight. PW's are relatively high and dewpoints will be
around 35-40 degrees. Models do show drastic drying out behind the
front.
Saturday...with upper low over northern New Mexico, strong cold
advection aloft continues with it. Slight chance of mountain
showers continues but available moisture is much less than today.
Gusty northwest winds will continue behind the front, making the
day feel a bit blustery. Highs will cool about 15-20 degrees from
today, or about 10-15 degrees below normal. A secondary back door
front will push in Saturday night to reinforce the chilly
airmass. This last push will bring snow levels down over the
Sacramento Mountains, to perhaps as low as 7000 ft late Saturday
night. Places like Cloudcroft and Sunspot could receive an inch or
two before precip ends early Sunday morning.
Sunday and the rest of the forecast period...upper low moves off
over the central Plains as broad upper high moves in over the
eastern Pacific and west coast. This will keep us in a dry
northwest flow. Very few clouds expected with this pattern and
temperatures will warm back up above normal by Monday. Both GFS
and ECMWF show a backdoor front moving into the eastern CWA
Wednesday morning. Went ahead and put some clouds and slight
chance of precip over the east and central Sac Mtns with upslope
conditions. Front doesn't look particularly cold, so snow not
likely.
&&
.AVIATION...Valid 28/12Z-29/12Z...
P6SM SCT150 SCT-BKN250 through period. Developing aft 18Z, mainly
over the mountains...widely scattered -SHRA BKN110. Btwn 18Z and
00Z and isold -TSRA with small hail is also possible in these same
areas.
Winds...West 7-12 kts through 17Z. Some stronger gusts to 25 kts
along east slopes of terrain through 14Z. After 17Z winds
increasing to 25-30 kts with gusts to 45 kts, with 3-5SM BLDU btwn
19Z-01Z across desert areas. A few vsbys could drop to less than
1SM in dust prone areas mainly from Deming west and south. Winds
will diminish some after 03Z.
&&
.FIRE WEATHER...
...RED FLAG WARNING IN EFFECT TODAY UNTIL 7 PM MDT FOR ZONES
55/56/112...
...FIRE WEATHER WATCH FOR ZONE 111 SATURDAY...
Strong west winds will return this afternoon to the fire zones
along with lowland blowing dust. RHs today remain in the 10 to 15
percent range across Far West Texas and parts of South Central New
Mexico, so Red Flag Warning will be issued shortly. Upper low over
the central Rockies will drop south to New Mexico tonight and
Saturday, giving the mountain zones a slight chance of showers or
thunderstorms. Brisk northwest winds will continue Saturday,
prompting a Fire Weather Watch for SW New Mexico where moisture
will be at its least. A few showers could continue over the
mountain zones, and by Saturday night, with the coolest air in
place, the Sacramento Mountains could see an inch or two of snow.
Dry and warm conditions will begin to return to the zones Sunday
into much of next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 86 61 67 43 / 0 0 0 0
Sierra Blanca 89 57 66 39 / 0 0 0 0
Las Cruces 84 52 64 39 / 0 0 0 0
Alamogordo 85 52 61 38 / 20 20 20 20
Cloudcroft 55 32 39 25 / 30 40 30 30
Truth or Consequences 82 47 58 37 / 20 20 20 20
Silver City 71 41 55 34 / 20 20 10 0
Deming 84 48 64 37 / 0 0 0 0
Lordsburg 82 48 64 39 / 0 10 0 0
West El Paso Metro 86 60 66 44 / 0 0 0 0
Dell City 88 57 69 37 / 0 0 0 10
Fort Hancock 91 60 71 41 / 0 0 0 0
Loma Linda 80 54 61 39 / 0 0 0 0
Fabens 88 60 69 42 / 0 0 0 0
Santa Teresa 85 56 66 40 / 0 0 0 0
White Sands HQ 85 56 63 41 / 0 0 0 0
Jornada Range 85 47 62 34 / 0 0 0 10
Hatch 86 48 64 37 / 0 0 0 10
Columbus 86 54 67 41 / 0 0 0 0
Orogrande 87 55 64 40 / 0 10 0 10
Mayhill 69 37 48 27 / 30 40 30 30
Mescalero 68 37 47 27 / 30 40 30 30
Timberon 67 38 48 27 / 30 40 30 20
Winston 72 31 53 27 / 30 30 20 20
Hillsboro 76 42 57 34 / 20 20 20 10
Spaceport 84 44 60 33 / 10 10 20 20
Lake Roberts 74 35 55 30 / 30 30 20 10
Hurley 73 41 58 34 / 10 10 10 0
Cliff 76 39 62 36 / 30 20 20 0
Mule Creek 74 39 59 37 / 30 20 10 0
Faywood 75 42 58 35 / 10 10 10 0
Animas 84 48 65 39 / 0 0 0 0
Hachita 84 47 65 37 / 0 0 0 0
Antelope Wells 84 49 65 39 / 0 0 0 0
Cloverdale 75 46 60 38 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Blowing Dust Advisory from 11 AM this morning to 7 PM MDT this
evening for NMZ403>407-411>413-417.
Wind Advisory from 11 AM this morning to 4 AM MDT Saturday for
NMZ413.
Wind Advisory from 11 AM this morning to 9 PM MDT this evening
for NMZ401>412-414>417.
Fire Weather Watch from Saturday afternoon through Saturday
evening for NMZ111.
TX...Blowing Dust Advisory from 11 AM this morning to 7 PM MDT this
evening for TXZ418>424.
Wind Advisory from 11 AM this morning to 4 AM MDT Saturday for
TXZ419.
Wind Advisory from 11 AM this morning to 9 PM MDT this evening
for TXZ418-420>424.
&&
17 HefnerHazardous weather outlook, Apr 28, 4:28 AM MDT, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 428 AM MDT Fri Apr 28 2017 NMZ401-404>407-409>413-417-TXZ418>424-291200- Upper Gila River Valley-Southwest Desert/Lower Gila River Valley- Lowlands of the Bootheel-Uplands of the Bootheel- Southwest Desert/Mimbres Basin-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 428 AM MDT Fri Apr 28 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight. Poor driving conditions this afternoon and evening as strong winds of 25 to 35 mph with gusts of 40 to 50 mph develop, along with blowing dust dropping visibilities occasionally to one mile or less. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Gusty winds of 20 to 30 mph will continue Saturday, resulting in minor driving difficulties. No hazardous weather is expected the remainder of the period. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NMZ402-403-408-414>416-291200- Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Eastern Black Range Foothills- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- 428 AM MDT Fri Apr 28 2017 This Hazardous Weather Outlook is for portions of south central New Mexico and southwest New Mexico. .DAY ONE...Today and Tonight. Hazardous driving conditions this afternoon and evening as strong winds of 25 to 35 mph with gusts of 40 to 50 mph develop. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Gusty winds of 20 to 30 mph will continue Saturday, resulting in minor driving difficulties. Some light snow is possible over the Sacramento Mountains Saturday night, possibly creating some slick roads. No hazardous weather is expected the remainder of the period. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Hefner
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 9:59 PM MDT | Fire Weather Watch | EPZ | Grant, Hidalgo, Luna | 18 hr |
| Apr 28, 4:00 PM MDT | Red Flag Warning | EPZ | Grant, Hidalgo, Luna | 27 hr |
Nearby
Red Flag Warnings in New Mexico, 2017Red Flag Warnings in Texas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.